Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 203, NWS Pueblo, CO

July 14, 2015Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2015, 7:11 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 7:11 PM MDT (01:11 UTC)
Expired
Jul 14, 2015, 7:45 PM MDT
In force
34 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 148 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:13 PM MDTTSTM WND GST 774 W Lamar, CO
Jul 14, 7:15 PM MDTTSTM WND DMG1 N Lamar, COAT LEAST 1 POWER POLE DOWN IN LAMAR. EVENT TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS55 KPUB 150111
SVRPUB
COC011-061-099-150145-
/O.NEW.KPUB.SV.W.0203.150715T0111Z-150715T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
  NORTHEASTERN BENT COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 745 PM MDT

* AT 710 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...
  MOVING NORTHEAST AT 35 MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...GRANADA AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3789 10270 3805 10283 3831 10241 3809 10223
TIME...MOT...LOC 0110Z 237DEG 30KT 3802 10270 

HAIL...1.00IN
WIND...80MPH
 
$$


MW
4 follow-up statements
385 
WWUS55 KPUB 150117
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
717 PM MDT TUE JUL 14 2015

COC011-061-099-150145-
/O.CON.KPUB.SV.W.0203.000000T0000Z-150715T0145Z/
KIOWA CO-PROWERS CO-BENT CO-
717 PM MDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT
COUNTIES...

AT 715 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
NORTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...LAMAR AIRPORT REPORTED A WIND GUST TO 76 MPH AT 713 PM. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...GRANADA AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3792 10271 3805 10279 3831 10241 3809 10223
TIME...MOT...LOC 0115Z 237DEG 30KT 3804 10265 

HAIL...1.00IN
WIND...80MPH
 
$$

MW
070 
WWUS55 KPUB 150129
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT TUE JUL 14 2015

COC011-150137-
/O.CAN.KPUB.SV.W.0203.000000T0000Z-150715T0145Z/
BENT CO-
729 PM MDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING FOR BENT COUNTY 
HAS MOVED OUT OF THE AREA AND INTO PROWERS COUNTY. THEREFORE THE 
WARNING FOR BENT COUNTY HAS BEEN CANCELLED.

LAT...LON 3799 10268 3809 10274 3831 10241 3809 10223
TIME...MOT...LOC 0127Z 232DEG 29KT 3810 10255 

$$

COC061-099-150145-
/O.CON.KPUB.SV.W.0203.000000T0000Z-150715T0145Z/
KIOWA CO-PROWERS CO-
729 PM MDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN KIOWA AND NORTHWESTERN PROWERS COUNTIES...

AT 727 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
NORTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
LAMAR AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3799 10268 3809 10274 3831 10241 3809 10223
TIME...MOT...LOC 0127Z 232DEG 29KT 3810 10255 

HAIL...0.75IN
WIND...80MPH
 
$$

MW
785 
WWUS55 KPUB 150137
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
737 PM MDT TUE JUL 14 2015

COC061-099-150145-
/O.CON.KPUB.SV.W.0203.000000T0000Z-150715T0145Z/
KIOWA CO-PROWERS CO-
737 PM MDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN KIOWA AND NORTHWESTERN PROWERS COUNTIES...

AT 736 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BRISTOL...OR 9 MILES NORTHEAST OF LAMAR...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3803 10262 3813 10269 3831 10241 3809 10223
TIME...MOT...LOC 0136Z 237DEG 30KT 3816 10247 

HAIL...0.75IN
WIND...60MPH
 
$$

MW
504 
WWUS55 KPUB 150144
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MDT TUE JUL 14 2015

COC061-099-150154-
/O.EXP.KPUB.SV.W.0203.000000T0000Z-150715T0145Z/
KIOWA CO-PROWERS CO-
744 PM MDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIOWA AND
NORTHWESTERN PROWERS COUNTIES WILL EXPIRE AT 745 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3803 10262 3813 10269 3831 10241 3809 10223
TIME...MOT...LOC 0143Z 237DEG 30KT 3816 10247 

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:51 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 14, 5:51 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
551 PM MDT TUE JUL 14 2015

.UPDATE...
ISSUED AT 550 PM MDT TUE JUL 14 2015

BUMPED UP POPS OVER FAR EASTERN PLAINS AND MENTIONED HEAVY RAIN IN
THE NDFD. \/HODANISH

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 300 PM MDT TUE JUL 14 2015

UPPER LEVEL HIGH PRESSURE REMAINS CENTERED OVER TX THIS
AFTERNOON...KEEPING MOIST SSW MID LEVEL FLOW IN PLACE ACROSS
COLORADO. LOWER LEVELS HAVE CONTINUED TO MOISTEN TODAY...AS SURFACE
DEWPOINTS ARE RUNNING AROUND 10F HIGHER THAN 24 HRS AGO. OVER THE
MOUNTAINS...CAPES ARE IN THE 500-1000 J/KG RANGE...WHILE CAPE OVER
THE PLAINS ALONG THE NM AND KS BORDERS EXCEEDS 1000 J/KG. RELATIVE
MIN IN THE INSTABILITY FIELD LIES OVER EL PASO/PUEBLO/CROWLEY/OTERO
COUNTIES...WHERE DEWPOINTS HAVE DROPPED OFF INTO THE MID TO UPPER
40S...LEADING TO CAPES GENERALLY IN THE 400-800 J/KG RANGE.
CONVECTIVE STRENGTH AND COVERAGE SO FAR TODAY HAS THUS BEEN HIGHER
THAN YESTERDAY MOST AREAS...AND WITH WEAK LEE SURFACE TROUGH OVER
THE PLAINS ENHANCING LOW LEVEL WINDS SLIGHTLY...APPEARS THERE WILL
BE AT LEAST A LOW THREAT OF SEVERE STORMS OVER THE FAR EASTERN
PLAINS...AS 0-6KM SHEAR CLIMBS ABOVE 30 KTS FOR A TIME LATE THIS
AFTERNOON/EARLY THIS EVENING. WHILE WATER VAPOR LOOP SUGGESTS
STRONGEST UPPER WAVE IS FAIRLY FAR TO THE SOUTH OVER SERN
AZ...STREAM OF WEAKER WAVES EMBEDDED IN THE MOIST PLUME WILL
CONTINUE PUSH OVER THE AREA LATE THIS AFTERNOON INTO
TONIGHT...HELPING TO KEEP CONVECTION GOING PAST SUNSET...ESPECIALLY
OVER THE MOUNTAINS AND ACROSS THE FAR EASTERN PLAINS ALONG THE KS
BORDER. MESOSCALE MODELS SUPPORT THIS IDEA...WITH MAIN CLUSTER OF
CONVECTION OVER THE PLAINS THIS EVENING PUSHING INTO KS TOWARD
06Z...WITH HRRR SHOWING A SECONDARY AREA OF MOUNTAIN CONVECTION
MOVING INTO THE I-25 CORRIDOR THIS EVENING. APPEARS MOST STORMS WILL
THEN FADE AWAY BY EARLY WED MORNING...THOUGH CONVECTIVE DEBRIS
CLOUDS MAY LINGER LONG ENOUGH TO KEEP MINS RATHER MILD.

ON WEDNESDAY...MOISTURE LEVELS ACROSS THE MOUNTAINS DON'T CHANGE
VERY MUCH...LEADING TO ANOTHER ROUND OF SCATTERED CONVECTION OVER
MOST HIGH TERRAIN LOCATIONS IN THE AFTERNOON. OVER THE I-25 CORRIDOR
AND EASTERN PLAINS...MODELS SHOW LOW LEVEL WINDS BECOMING WEAKLY
WESTERLY THROUGH THE DAY...SHUNTING THE DEEPER MOISTURE AND
INSTABILITY INTO KS BY LATE AFTERNOON. STILL ENOUGH RESIDUAL
MOISTURE IN PLACE TO PRODUCE ISOLATED TO LOW END SCATTERED
CONVECTION...THOUGH EXPECT BOTH COVERAGE AND INTENSITY TO DECREASE
AS SURFACE LAYER DRIES. MAX TEMPS DRIFT DOWNWARD JUST SLIGHTLY WED
AS MID LEVEL TEMPS COOL...THOUGH READINGS MOST LOCATIONS WILL END UP
WITHIN A COUPLE DEGF OF TUESDAY'S READINGS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 300 PM MDT TUE JUL 14 2015

MODELS CONTINUE TO HAVE ISSUES IN THE EXTENDED PERIOD WITH
DIFFERENCES BETWEEN THE OPERATIONAL SOLUTIONS AND HIGH ENSEMBLE
SPREADS. BOTH THE ECMWF AND GFS ARE IN AGREEMENT THAT SOMETHING
WILL MOVE ACROSS THE AREA...BUT THERE ARE BIG DIFFERENCES IN
TIMING AND TRACK.

WEDNESDAY NIGHT...AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS
THE REGION WEDNESDAY EVENING AND INTO THE CENTRAL PLAINS BY
THURSDAY MORNING. MODELS CONTINUE TO DEVELOP A THUNDERSTORM
COMPLEX ACROSS THE EASTERN PLAINS AND TRACK IT EAST THROUGH THE
OVERNIGHT HOURS. THERE CONTINUE TO BE MODEL DIFFERENCES...WITH
SEVERAL SOLUTIONS ACROSS NORTHEAST COLORADO...AND OTHER OVER
SOUTHEASTERN COLORADO. THUNDERSTORMS THAT DO DEVELOP OVER THE
PLAINS WILL BE CAPABLE OF HEAVY RAINFALL AND AN ELEVATED FLASH
FLOOD RISK...ESPECIALLY WHERE THE STRONG STORMS EXIST. EXPECT
SHOWERS AND THUNDERSTORMS TO SHIFT EAST INTO KANSAS BY THURSDAY
MORNING.

THURSDAY THROUGH SATURDAY...HIGH PRESSURE IS FORECAST TO SIT OVER
TEXAS AND A TROUGH WILL REMAIN OVER THE WEST COAST WITH PERSISTENT
SOUTHWEST FLOW ACROSS COLORADO. SEVERAL EMBEDDED DISTURBANCES IN
THE FLOW WILL LEAD TO NEAR DAILY SHOWERS AND THUNDERSTORMS OVER
THE MOUNTAINS. MODEST STEERING FLOWS ALOFT WILL LIKELY HELP PUSH
THIS ACTIVITY OUT INTO THE I-25 CORRIDOR THROUGH THE EVENING HOURS
BEFORE DISSIPATING AFTER SUNSET. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORM WIND
GUSTS. TEMPERATURES WILL REMAIN WARM WITH 90S ACROSS THE LOWER
ELEVATIONS.

SUNDAY THROUGH TUESDAY...MODEL DIFFERENCES BEGIN TO DIVERGE SUNDAY
INTO EARLY NEXT WEEK. BOTH THE ECMWF AND GFS RETROGRADE THE HIGH
PRESSURE FROM TEXAS INTO THE DESERT SOUTHWEST WHILE THE TROUGH
OVER THE WEST COAST EJECT TO THE EAST. THE GFS IS FURTHEST SOUTH
WITH THE UPPER TROUGH...BRINGING IT ACROSS THE AREA SUNDAY INTO
MONDAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE
REGION BEFORE DRYING OUT TUESDAY. LOCALLY HEAVY RAINFALL WOULD BE
POSSIBLE WITH A CONTINUED RISK OF FLOODING. THE ECMWF BRINGS THE
UPPER TROUGH ACROSS TO THE NORTH AND SENDS A COLD FRONT ACROSS THE
AREA ON SUNDAY AFTERNOON. IT BRINGS A QUICK SHOT OF WIDESPREAD
SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY. BY MONDAY THE ECMWF
IS MUCH DRIER WITH WEAK HIGH PRESSURE BUILDING ACROSS THE AREA AND
THE MAIN ENERGY TRACK TO THE SOUTH. GIVEN THE UNCERTAINTY...HAVE
LOW POPS ACROSS THE AREA SUNDAY THROUGH TUESDAY...WITH SUNDAY AND
MONDAY POTENTIALLY BEING WET ACROSS THE AREA.  MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 300 PM MDT TUE JUL 14 2015

EXPECT SCATTERED TSRA TO CONTINUE OVER THE AREA INTO THE
EVENING...AND WILL KEEP A VCTS MENTION AT ALL TAF SITES THROUGH 02Z-
04Z.  CONVECTION THEN SLOWLY SHIFTS INTO KS AND WEAKENS OVERNIGHT
WITH PERHAPS SOME STRATUS AND FOG OVER THE PLAINS EAST OF I-25 BY
EARLY WED MORNING. WITH WEAK N-NW WINDS AT KCOS AND KPUB...WILL KEEP
CONDITIONS VFR OVERNIGHT...THOUGH THERE IS A LOW CHANCE THAT MCS
OUTFLOW LATE TONIGHT COULD PUSH CLOUDS BACK FARTHER WEST THAN
EXPECTED. ON WED...VFR CONDITIONS AT THE TERMINALS...WITH TSRA
DEVELOPING OVER THE MOUNTAINS BY LATE MORNING ONCE AGAIN. LOW LEVELS
WILL BE SLIGHTLY DRIER OVER THE PLAINS WED...WHICH MAY LEAD TO
WEAKER STORMS BUT STRONGER OUTFLOW WINDS AT KPUB AND KCOS IN THE
AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HODANISH
SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Jul 14, 11:37 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1137 AM MDT TUE JUL 14 2015

COZ058>089-093>099-151745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1137 AM MDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS
AFTERNOON...SPREADING EASTWARD INTO THE SOUTHEAST PLAINS BY MID TO
LATE AFTERNOON. STORMS MAY BECOME STRONG TO SEVERE EAST OF A LINE
FROM LA JUNTA TO KIM LATER TODAY...WITH HAIL UP TO THE SIZE OF
PING PONG BALLS AND WIND GUSTS UP TO 60 MPH POSSIBLE. .

ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL. ALTHOUGH THE STRONGER
STORMS ARE EXPECTED TO BE SPOTTIER IN COVERAGE ACROSS THE
MOUNTAINS...LOCATIONS SUCH AS BURN SCARS...URBAN AREAS...AND THOSE
WITH SATURATED OR LOOSE SOIL CONDITIONS MAY BE PRONE TO FLASH
FLOODING SHOULD A STRONGER STORM IMPACT THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED OVER SOUTH
CENTRAL AND SOUTHEASTERN COLORADO AGAIN ON WEDNESDAY. THE PRIMARY
THREATS WITH STORMS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING.
IN ADDITION...ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE
ACROSS THE SOUTHEASTERN COLORADO PLAINS WEDNESDAY AFTERNOON AND
EVENING WITH HAIL TO AROUND 1 INCH IN DIAMETER AS WELL AS
WIND GUSTS TO 60 MPH. LOCALIZED FLASH FLOODING MAY ALSO BE
NOTED...ESPECIALLY IF A STRONGER STORM MOVES ACROSS BURN SCARS OR
URBAN AREAS.

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED FROM THURSDAY INTO SATURDAY...ESPECIALLY OVER HIGHER
TERRAIN LOCATIONS. SHOWER AND THUNDERSTORM ACTIVITY IS THEN EXPECTED
TO INCREASE FROM SUNDAY INTO EARLY NEXT WEEK AS DEEPER ATMOSPHERIC
MOISTURE MOVES INTO SOUTHERN COLORADO. AT THIS TIME...THE PRIMARY
METEOROLOGICAL THREATS WITH THESE STORMS WILL BE LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

10/88

In the hours before

Special weather statement, Jul 14, 5:29 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT TUE JUL 14 2015

COZ095-097-150000-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
529 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA AND
NORTHWESTERN BENT COUNTIES UNTIL 600 PM MDT...

AT 529 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUE LAKE...OR 21 MILES NORTHEAST OF NORTH LA JUNTA...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS...BLUE LAKE AND FORT LYON.

LAT...LON 3806 10324 3822 10335 3841 10306 3818 10289
TIME...MOT...LOC 2329Z 239DEG 15KT 3818 10322

28
Special weather statement, Jul 14, 5:44 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
544 PM MDT TUE JUL 14 2015

COZ099-150015-
SPRINGFIELD VICINITY/BACA COUNTY CO-
544 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 615 PM
MDT...

AT 544 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRINGFIELD...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD.

LAT...LON 3724 10255 3725 10278 3752 10280 3752 10247
TIME...MOT...LOC 2344Z 181DEG 21KT 3733 10267

28
Special weather statement, Jul 14, 6:00 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT TUE JUL 14 2015

COZ099-150045-
SPRINGFIELD VICINITY/BACA COUNTY CO-
600 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 645 PM
MDT...

AT 600 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRINGFIELD...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
VILAS.

LAT...LON 3721 10251 3728 10272 3758 10262 3754 10227
TIME...MOT...LOC 0000Z 201DEG 18KT 3732 10258

28
Special weather statement, Jul 14, 6:04 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT TUE JUL 14 2015

COZ095>098-150045-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
604 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KIOWA...NORTHWESTERN
PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 645 PM MDT...

AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF JOHN MARTIN RESERVOIR...OR 23 MILES WEST OF LAMAR...
MOVING NORTHEAST AT 30 MPH.

HEAVY RAIN...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...HASTY...MCCLAVE...JOHN MARTIN RESERVOIR AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3785 10306 3800 10317 3831 10273 3807 10249
TIME...MOT...LOC 0004Z 236DEG 26KT 3798 10304

MW
Special weather statement, Jul 14, 6:06 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT TUE JUL 14 2015

COZ094-097-099-150045-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
606 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 645 PM MDT...

AT 606 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTHEAST OF HIGBEE...OR 29 MILES SOUTHEAST OF NORTH LA
JUNTA...MOVING NORTHEAST AT 20 MPH.

HEAVY RAIN...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS...NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3750 10324 3767 10334 3787 10295 3763 10280
TIME...MOT...LOC 0006Z 243DEG 16KT 3762 10321

MW
Special weather statement, Jul 14, 6:46 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT TUE JUL 14 2015

COZ097-098-150130-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
646 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND
NORTHEASTERN BENT COUNTIES UNTIL 730 PM MDT...

AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF HASTY...OR 17 MILES SOUTHWEST OF LAMAR...MOVING
NORTHEAST AT 25 MPH.

HEAVY RAIN...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...MCCLAVE...JOHN MARTIN RESERVOIR AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3778 10283 3792 10298 3823 10293 3824 10262
      3803 10236
TIME...MOT...LOC 0046Z 227DEG 21KT 3791 10284

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:00 PM MDTSpecial Weather StatementPUBBaca45 min
Jul 14, 6:04 PM MDTSpecial Weather StatementPUBBent41 min
Jul 14, 6:06 PM MDTSpecial Weather StatementPUBBent39 min
Jul 14, 6:15 PM MDTAreal Flood AdvisoryPUBBaca3 hr
Jul 14, 6:46 PM MDTSpecial Weather StatementPUBProwers44 min
Jul 14, 7:09 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Jul 14, 7:17 PM MDTFlash Flood WarningPUBBent, Prowers118 min
Jul 14, 7:44 PM MDTSpecial Weather StatementPUBProwers46 min
Jul 14, 8:35 PM MDTSpecial Weather StatementPUBBaca40 min
Jul 14, 9:21 PM MDTSpecial Weather StatementPUBBaca39 min
Jul 15, 1:12 PM MDTSpecial Weather StatementPUBBaca48 min
Jul 15, 2:32 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers28 min
Jul 15, 2:49 PM MDTSpecial Weather StatementPUBBaca41 min
Jul 15, 2:50 PM MDTSpecial Weather StatementPUBBent40 min
Jul 15, 3:04 PM MDTSpecial Weather StatementPUBBaca41 min
Jul 15, 3:09 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers36 min
Jul 15, 3:44 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers46 min
Jul 15, 4:11 PM MDTSpecial Weather StatementPUBEl Paso64 min
Jul 15, 4:22 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 15, 5:05 PM MDTSevere Thunderstorm WarningPUBBaca41 min
Jul 15, 5:16 PM MDTSevere Thunderstorm WarningPUBBaca29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.